MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01790.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc) and a penumbra system jetd kit.During the procedure, while attempting to advance a 3maxc and a penumbra system jetd reperfusion catheter (jetd) with a microwire through a neuron max 6f 088 long sheath (neuron max), the physician experienced resistance.It was reported that the 3maxc and jetd would hardly advance at all through the neuron max; therefore, they were removed.The procedure was completed with a new 3maxc and jetd and the same microwire and neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the penumbra system 3max reperfusion catheter (3maxc) was repeatedly kinked approximately 146.0 though 159.5 cm from the hub.Conclusions: evaluation of the returned jetd and 3maxc revealed that the distal shafts of the catheters were repeatedly kinked.If the peel-able sheath (supplied by penumbra) is not used during insertion into a parent device, damage such as kinks may occur.Subsequently, these damages likely contributed to the reported resistance.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01790.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9082346
Report Number3005168196-2019-01791
Device Sequence Number19540964
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Catalogue Number3MAXC
Device Lot NumberF89403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005